Hail, Natchitoches
- When
- April 2, 7:42 AM CST
- Where
- Natchitoches County, 2.38 mi NNE of Vowells Mill
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.630, -93.260
A strong area of low pressure in the upper levels of the atmosphere across the Oklahoma and Texas Panhandle region moved into the southern plains during the morning of April 2nd. resulted in strong to severe thunderstorms across portions of the region along and ahead of a strong cold front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong area of low pressure in the upper levels of the atmosphere across the Oklahoma and Texas Panhandle region moved into the southern plains during the morning of April 2nd. This system...along with the development of a strong low level jet...resulted in strong to severe thunderstorms across portions of the region along and ahead of a strong cold front. The pressure gradient was very strong behind the front as well producing strong wind gusts which produced some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 7:12 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 AM CDT THU APR 2 2009
.DISCUSSION...
HAVE UPDATED THE ZONES TO REMOVE SEVERE THUNDERSTORM WATCH NUMBER
102 FOR PARTS OF EAST TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 42 71 51 75 / 100 0 0 0 10
MLU 73 43 69 48 77 / 100 20 0 0 10
DEQ 66 35 69 46 76 / 70 20 0 0 10
TXK 68 39 70 49 76 / 100 20 0 0 10
ELD 71 41 71 46 77 / 100 20 0 0 10
TYR 70 42 73 53 77 / 100 0 0 0 10
GGG 71 41 72 51 75 / 100 0 0 0 10
LFK 74 42 75 51 79 / 100 0 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 701 AM CDT THU APR 2 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 701 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE SPREADING EAST OVER THE LOWER HALF OF NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL LOUISIANA AND SOUTHWEST ARKANSAS THIS MORNING FOLLOWED BY RAIN AND EMBEDDED SHOWERS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE ISOLATED LARGE HAIL AND STRONG AND GUSTY WINDS. LOCALLY HEAVY RAIN MAY ALSO OCCUR. BY MID DAY THE RAIN WILL BE TAPERING OFF FROM WEST TO EAST AS DRIER AIR ON THE SURFACE AND ALOFT SPREAD EAST INTO THE FOUR STATE REGION. THE THREAT FOR SEVERE WEATHER SHIFTS TO THE FAR EAST AHEAD OF THE SURFACE COLD FRONT OVER PARTS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. A LAKE WIND ADVISORY WILL BE IN EFFECT FROM 10 AM CDT THIS MORNING UNTIL 11 PM CDT TONIGHT WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO 30 TO 35 MPH...WITH SOME WINDS INCREASING TO 20 TO 23 MPH WITH GUSTS TO NEAR 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANOTHER COLD FRONT WILL MOVE INTO THE AREA DURING THE WEEKEND RETURNING RAIN CHANCES...WITH ANOTHER ROUND OF RAIN RETURNING NEAR MID WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL BE NEEDED ACROSS PARTS OF EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA THROUGH THE AFTERNOON. 06
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT THU APR 2 2009
TXZ108>112-124-125-021115-
CAMP-CASS-FRANKLIN-MORRIS-TITUS-UPSHUR-WOOD-
512 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 615 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
TITUS...FRANKLIN...MORRIS...CASS...CAMP...WOOD AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
CASON...COOKVILLE...DAINGERFIELD...LEESBURG...MOUNT PLEASANT...
NAPLES...NEWSOME...OMAHA...PITTSBURG...ROCKY BRANCH AND
SCROGGINS...
AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF SCROGGINS...OR 9 MILES SOUTHEAST
OF WINNSBORO...MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 AM CDT THU APR 2 2009
ARZ060-061-071-021300-
HEMPSTEAD-LAFAYETTE-NEVADA-
712 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 800 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA...HEMPSTEAD AND LAFAYETTE...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...BLUFF CITY...BODCAW...EMMET...HOPE...PERRYTOWN AND
PRESCOTT...
AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF HOPE...MOVING NORTHEAST AT 45
MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CDT THU APR 2 2009
LAZ011-017-018-021430-
NATCHITOCHES-RED RIVER-SABINE-
825 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...NATCHITOCHES AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...COUSHATTA AND NATCHITOCHES...
AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 9 MILES FROM SOUTHERN RED RIVER PARISH
TO NEAR FLORIEN IN SABINE PARISH...MOVING NORTHEAST AT 70 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 AM CDT THU APR 2 2009
LAZ011-017-018-021430-
NATCHITOCHES-RED RIVER-SABINE-
829 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...NATCHITOCHES AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...COUSHATTA AND NATCHITOCHES...
AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 9 MILES FROM SOUTHERN RED RIVER PARISH
TO NEAR FLORIEN IN SABINE PARISH...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03The national radar mosaic for the moment the first event began.
4 hail, 3 thunderstorm wind, 1 strong wind. Local standard time, as filed.
Several trees were downed across portions of Grant Parish.
Hail reported along Hwy. 143.
A few trees were downed in Columbia, Louisiana.
Trees and powerlines were reported down along Hwy. 4.
Hail fell in the community of Riverton which cracked the windshield of a sheriff's deputy vehicle.
Non-thunderstorm winds behind a strong cold front downed a tree in Shreveport which fell across a house in the south part of town. Another tree was downed on a home on the 4100 block of Baltimore Street. There were no reports of injuries. Another tree was downed in the 500 block of Pierremont Road which blocked the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2009Every state in 2009This day in weather historyWarnings in Louisiana, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160006, 160007, 160008, 160009, 160012, 160010, 160011, 160013.